Thunderstorm Wind, Bamberg
- When
- June 12, 8:30 PM EST
- Where
- Bamberg County, 3 mi W of Bamberg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -81.083
Sheriff reported trees down on hwy 78 and also near Ehrhardt.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 12, 1:33 PM EST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 233 PM EDT THU JUN 12 2003 AIRMASS NOT QUITE AS UNSTABLE AS YESTERDAY...ALTHOUGH LAPS INDICATING MODERATE INSTABILITY. QUITE MOIST WITH K INDEX IN THE LOW TO MID 30S...AND PRECIP WATER CLOSE TO 2.00 INCHES. ANY STORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEAK SHORT WAVE MOVING ACROSS EAST CENTRAL GEORGIA...SCATTERED THUNDERSTORM MOVING ACROSS NORTH GEORGIA...PIEDMONT SOUTH CAROLINA. BEST LOW LEVEL CONVERGENCE IN THE UPSTATE. CHANCE EVENING THUNDERSTORMS ACROSS MIDLANDS SEEMS HIGH ENOUGH POP WITH WEAK TRIGGER. T-SECTIONS SHOW LOW LEVEL MOISTURE REMAINS HIGH THROUGH SATURDAY...BUT CAPE AND LIFT WEAK. BEST 850MB MOISTURE FLUX CONVERGENCE IN THE UPSTATE/NORTH CAROLINA. MODELS SHOW MESOSCALE CONVECTIVE SYSTEM OVER LA/MS THIS AFTERNOON WILL MOVE NORTHEAST BUT WEAKEN TOWARD TN/WESTERN NORTH CAROLINA BY MORNING. COULD SEE A FEW SHOWERS DURING THE MORNING IN CENTRAL SOUTH CAROLINA/CSRA...BUT EXPECT MOST ACTIVITY WILL BE DIURNAL. EXTENDED...MODELS DIFFER ON TIMING OF BACK DOOR COLD FRONT SATURDAY NIGHT/SUNDAY...GFS A LITTLE FASTER...FRONT SHOULD BE IN THE REGION SUNDAY MORNING...GFS SUGGESTS BETTER POTENTIAL FOR THUNDERSTORM LINE ALONG BACK DOOR FRONT...BETTER INSTABILITY/MOISTURE CONVERGENCE. GOOD CHANCE RAIN SUNDAY AFTERNOON. ECMWF/GFS LEANING TOWARD COLD AIR DAMMING MONDAY THROUGH POSSIBLY WEDNESDAY AS FRONT DROPS SOUTH...LOW PRESSURE TO OUR WEST...SURFACE HIGH ALONG MID ATLANTIC/NEW ENGLAND COAST. WILL LOWER TEMPS EACH DAY...AND MENTION CHANCE RAIN...GOOD CHANCE TUESDAY. MORE CONVECTIVE THURSDAY AS WEDGE WEAKENS. EXTENDED... FCSTID = 19 CAE 72 88 72 89 / 40 50 40 40 AGS 69 89 70 89 / 40 50 40 40 SSC 72 88 72 89 / 40 50 40 40 OGB 72 89 71 89 / 40 50 40 40 .CAE... GA...NONE. SC...NONE. AWP
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-121551- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 551 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL. MINOR RIVER FLOODING CONTINUES ON THE CONGAREE RIVER. REFER TO CAEFLSCAE FLOOD STATEMENT PRODUCT ISSUED BY THIS OFFICE FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL SLOWLY TAPER OFF FRIDAY AND SATURDAY... OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TA
SCZ030-035-GAZ077-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 800 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM MOVING TOWARD THE SAVANNAH RIVER SITE... AT 800 PM RADAR SHOWED A THUNDERSTORM IN BURKE COUNTY NEAR THE AIKEN AND BARNWELL COUNTY LINE EAST OF MCBEAN. THE STORM WAS MOVING NORTHEASTWARD NEAR 25 MPH TOWARD THE SAVANNAH RIVER SITE. THIS THUNDERSTORM WILL LIKELY CONTAIN WIND GUSTS NEAR 50 MPH AND ONE-HALF INCH HAIL PLUS FREQUENT LIGHTNING.
SCZ035-041-130113- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 813 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM IN BARNWELL AND BAMBERG COUNTY... AT 810 PM WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM IN THE HILDA AND GOVAN AREA NEAR THE BARNWELL AND BAMBERG COUNTY LINE. THE STORM WAS MOVING NORTHEASTWARD NEAR 20 MPH. THIS THUNDERSTORM WILL LIKELY CONTAIN WIND GUSTS NEAR 50 MPH AND SMALL HAIL. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...YOU SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER.
The Charleston,SC radar (KCLX), 72 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down on hwy 78 and also near Ehrhardt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5355429.